Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 64, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 16, 2008, 2:30 PM MST for Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2008, 2:30 PM MST (21:30 UTC)
- Expired
- Aug 16, 2008, 4:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 140 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KVEF 162130
FFWVEF
AZC015-162330-
/O.NEW.KVEF.FF.W.0064.080816T2130Z-080816T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
230 PM MST SAT AUG 16 2008
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 430 PM MST.
* AT 220 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE COLORADO RIVER NEAR
THE UPSET RAPIDS. THIS STORM WAS MOVING SOUTHEAST AT 15 MPH.
* THE STORM PRODUCING VERY HEAVY RAIN WILL REMAIN OVER MAINLY
RURAL AREAS OF THE GRAND CANYON NATIONAL PARK.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR WASHES WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
WASHES NEAR BOYSAG POINT...SHANUB POINT...AND PAGUEKWASH POINT.
IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS
VEGAS.
LAT...LON 3637 11264 3635 11268 3635 11271 3631 11272
3631 11274 3628 11280 3627 11286 3625 11290
3643 11290 3642 11262
$$
MORGAN2 follow-up statements
000
WGUS75 KVEF 162232
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
332 PM PDT SAT AUG 16 2008
AZC015-162330-
/O.CON.KVEF.FF.W.0064.000000T0000Z-080816T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
332 PM MST SAT AUG 16 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MST FOR
NORTHEASTERN MOHAVE COUNTY...
AT 324 PM MST...THUNDERSTORMS WHICH NATIONAL WEATHER SERVICE RADAR
INDICATED VERY HEAVY RAIN HAVE MOVED TO THE EAST OF THE WARNED AREA.
HOWEVER WATER IS LIKELY STILL MOVING THROUGH THE NORMALLY DRY WASHES
AND POSING A FLASH FLOOD RISK.
IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. SEVERAL INCHES OF SWIFTLY
FLOWING WATER CAN CARRY VEHICLES AWAY.
LAT...LON 3637 11264 3635 11268 3635 11271 3631 11272
3631 11274 3628 11280 3627 11286 3625 11290
3643 11290 3642 11262
$$
JENSEN000
WGUS75 KVEF 162329
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
429 PM PDT SAT AUG 16 2008
AZC015-162337-
/O.EXP.KVEF.FF.W.0064.000000T0000Z-080816T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
429 PM MST SAT AUG 16 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 PM PDT/430 PM MST/ FOR
NORTHEASTERN MOHAVE COUNTY...
THUNDERSTORMS CONTINUE TO CROSS OVER NORTHEASTERN MOHAVE COUNTY THIS
AFTERNOON...BUT HEAVY RAINFALL IS NO LONGER EXPECTED WITHIN THE
WARNED AREA. THUS THE FLASH FLOOD WARNING WILL EXPIRE AS OF 430 PM
MST.
ALTHOUGH THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE...HEAVY
RAINFALL PREVIOUSLY WILL LIKELY STILL BE FLOWING THROUGH THE
NORMALLY DRY WASHES. PERSONS IN THE AREA SHOULD CONTINUE TO USE
EXTREME CAUTION THROUGH THE EVENING HOURS AS THE WATER MOVES THROUGH
THE AREA.
LAT...LON 3637 11264 3635 11268 3635 11271 3631 11272
3631 11274 3628 11280 3627 11286 3625 11290
3643 11290 3642 11262
$$
JENSENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 3:21 AM MST, 11 hours 9 minutes earlier.
Area forecast discussion, Aug 16, 3:21 AM MST, 11 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 321 AM PDT SAT AUG 16 2008 .SYNOPSIS...LIMITED MOISTURE WILL REMAIN ACROSS PARTS OF THE MOJAVE DESERT THROUGH THE WEEKEND. THIS WILL ALLOW FOR THE DEVELOPMENT OF ISOLATED AFTERNOON THUNDERSTORMS EACH DAY MAINLY OVER THE HIGHER TERRAIN. EARLY NEXT WEEK DRIER CONDITIONS WILL OCCUR AS A LOW PRESSURE SYSTEM APPROACHES THE WEST COAST. && .SHORT TERM...A FEW THUNDERSTORMS STILL GOING ON EARLY THIS MORNING OVER EXTREME NORTHEAST MOHAVE COUNTY. MOST OF THE ACTION HAS MOVED OVER GRAND CANYON NATL. PARK AND WILL BE EXITING OUR FORECAST AREA IN THE NEXT HOUR. OTHERWISE...SATELLITE SHOWS PARTLY CLOUDY SKIES OVER CLARK COUNTY WITH MOSTLY CLEAR SKIES ELSEWHERE. AN UNSEASONABLY STRONG UPPER LOW WILL REMAIN OVER WESTERN COLORADO TODAY WITH HIGH PRESSURE OVER CALIFORNIA EXTENDING NORTH INTO THE PACIFIC NORTHWEST. SHARP MOISTURE GRADIENT ACROSS SW UTAH AND SOUTHERN NEVADA WITH SURFACE DEWPOINTS FROM TONOPAH EAST TO CEDAR CITY IN THE MID 20S TO LOW 30S. WHILE ACROSS CLARK...MOHAVE AND SAN BERNARDINO COUNTY DEWPOINTS RANGE FROM THE LOWER 40S TO AROUND 60. SURFACE HIGH OVER THE NORTHERN GREAT BASIN WILL KEEP SURFACE WINDS OUT OF THE NORTHEAST ACROSS UTAH AND CENTRAL NEVADA TODAY. THIS WILL KEEP MOISTURE AT BAY ACROSS CLARK...MOHAVE AND SAN BERNARDINO COUNTIES WHILE BEST INSTABILITY PARAMETERS ENCOMPASS SRN CLARK...ERN SAN BERNARDINO AND MUCH OF MOHAVE COUNTIES. ON SUNDAY...UPPER LOW DRIFTS SE ACROSS COLORADO WHICH ALLOWS HIGH PRESSURE TO SHIFT EAST ACROSS THE INTERMOUNTAIN WEST. VERY LITTLE CHANGE IN MOISTURE/INSTABILITY PARAMETERS WITH BEST COVER OF STORMS EXPECTED ACROSS MOHAVE COUNTY. ON MONDAY...THE MENTION OF THUNDERSTORMS IS ONLY ACROSS MOHAVE COUNTY AS DRIER SOUTHWEST FLOW DEVELOPS AHEAD OF TROUGH MOVING INTO THE PACIFIC NORTHWEST. UNDER HIGH PRESSURE TEMPERATURES WILL CONTINUE TO RUN SEVERAL DEGREES ABOVE NORMAL. .LONG TERM...THE EXTENDED PERIOD FEATURES TROUGHING OVER THE WESTERN CONUS WITH HIGH PRESSURE SUPPRESSED TO THE SOUTH. THIS WOULD TURN THE FOCUS FROM THUNDERSTORMS OVER THE AREA TO WIND AND FIRE WEATHER. THE PERSISTENT SOUTHWESTERLY FLOW WILL BRING DRY CONDITIONS WHICH WILL CONTRIBUTE TO INCREASING FIRE WEATHER CONCERNS. HOWEVER...MODEL FORECASTED WINDS ARE NOT TOO STRONG AT THIS POINT WITH THE CENTER OF LOW PRESSURE WELL NORTH OVER WASHINGTON OR OREGON. ON THE UPSIDE... TEMPERATURES SHOULD LOWER BACK TO NEAR OR POSSIBLY EVEN SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. && .AVIATION...FOR MCCARRAN...CURRENT SOUTHERLY WINDS AROUND 10 KTS EXPECTED TO BECOME LIGHT BY 14Z AND THEN EASTERLY AROUND 8 KTS BY EARLY AFTERNOON. THUNDERSTORM ACTIVITY SHOULD REMAIN CONFINED TO THE MOUNTAINS AROUND LAS VEGAS WITH ISOLATED STORMS POSSIBLE IN ALL APPROACH CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...NORTHWEST ARIZONA AND SOUTHERN SAN BERNARDINO COUNTY WINDS WILL FOLLOW THE TYPICAL PATTERN OF UPSLOPE/UPVALLEY IN THE AFTERNOONS AND DOWNSLOPE/DOWNVALLEY IN THE NIGHTS AND MORNINGS. MOHAVE...CLARK...AND SAN BERNARDINO COUNTIES WILL SEE ISOLATED THUNDERSTORMS PRIMARILY OVER MOUNTAIN AREAS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && PIERCE/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 16, 4:41 AM MST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 441 AM PDT SAT AUG 16 2008 AZZ001>003-036-CAZ519>527-NVZ016>022-170700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 441 AM PDT SAT AUG 16 2008 /441 AM MST SAT AUG 16 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE THREAT FOR HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING OVER MAINLY THE HIGHER TERRAIN OF CLARK...MOHAVE AND SAN BERNARDINO COUNTIES. A FEW STORMS COULD PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY OVER MAINLY THE HIGHER TERRAIN OF EASTERN CLARK...MOHAVE AND EASTER SAN BERNARDINO COUNTIES. AN AREA OF LOW PRESSURE WILL USHER IN DRIER AIR TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.